Alert archive / Alabama / Red Flag Warnings in 2013
Red Flag Warning 2, NWS Huntsville, AL
NWS Huntsville, AL issued this red flag warning at Mar 8, 2013, 11:53 AM CST for 6 counties in Alabama. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2013, 11:53 AM CST (17:53 UTC)
- Expired
- Mar 8, 2013, 5:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Huntsville, AL
Counties Cullman County, AL, DeKalb County, AL, Jackson County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL
The radar
The Northeast Alabama radar (KHTX), 56 km from the middle of the area, began a volume at 17:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 5.9 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2355 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
786 WWUS84 KHUN 081753 RFWHUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 1153 AM CST FRI MAR 8 2013 ALZ006>010-016-082300- /O.NEW.KHUN.FW.W.0002.130308T1753Z-130308T2300Z/ MADISON-MORGAN-MARSHALL-JACKSON-DEKALB-CULLMAN- 1153 AM CST FRI MAR 8 2013 ...RED FLAG WARNING IN EFFECT UNTIL 5 PM CST THIS AFTERNOON FOR LOW HUMIDITY FOR ALL OF NORTHEAST ALABAMA AND PORTIONS OF NORTHCENTRAL ALABAMA... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. * AFFECTED AREA... MADISON...MORGAN...MARSHALL...JACKSON... DEKALB...AND CULLMAN COUNTIES. * TIMING...NOW UNTIL 5PM TONIGHT. * RELATIVE HUMIDITY...AROUND 20 PERCENT FOR AROUND 4 HOURS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY OVER A PROLONGED PERIOD WILL INCREASE FIRE GROWTH POTENTIAL. && SS/JMS $$
1 follow-up statement
910 WWUS84 KHUN 082305 RFWHUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 505 PM CST FRI MAR 8 2013 ALZ006>010-016-090015- /O.EXP.KHUN.FW.W.0002.000000T0000Z-130308T2300Z/ MADISON-MORGAN-MARSHALL-JACKSON-DEKALB-CULLMAN- 505 PM CST FRI MAR 8 2013 ...RED FLAG WARNING HAS EXPIRED FOR LOW HUMIDITY FOR NORTHEAST AND NORTH CENTRAL ALABAMA... AS TEMPERATURES BEGIN TO FALL IN THE NEXT FEW HOURS...RELATIVE HUMIDITY VALUES WILL SLOWLY CLIMB BACK INTO THE UPPER 20S ACROSS NORTH ALABAMA. THEREFORE...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this red flag warning went out at Mar 8, 11:11 AM CST, 42 minutes earlier.
Area forecast discussion, Mar 8, 11:11 AM CST, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 1111 AM CST FRI MAR 8 2013 .UPDATE... WILL LOWER TEMPS A FEW DEGREES OTHERWISE NO MAJOR CHANGES TO FCST. && .DISCUSSION... SFC HIGH ACROSS THE TN VALLEY AND A DRY AIRMASS IN PLACE...WILL KEEP SKIES SUNNY FOR THE REST OF TODAY. CURRENT FCST LOOKS ON TRACK ATTM...HOWEVER WILL LOWER TEMPS A FEW DEGREES BASED ON 11 AM TEMPS. 07 && .AVIATION... /ISSUED 553 AM CST FRI MAR 8 2013/ FOR 12Z TAFS...VFR/SKC CONDS EXPECTED TODAY AT BOTH HSV/MSL ALONG WITH A PERSISTENT NE WIND OF 5-10 KNOTS. BKN CI/CS WILL OVERSPREAD THE REGION QUICKLY BY EARLY EVENING IN ADVANCE OF STORM SYSTEM APPROACHING FROM THE CENTRAL PLAINS...WITH VFR CIGS POSSIBLY FALLING TO AROUND 15 KFT BY END OF TAF PERIOD. SFC WINDS WILL REMAIN IN THE 5-10 KNOT RANGE OVERNIGHT...AND GRADUALLY VEER FROM ENE THIS EVENING TO ESE BY EARLY SATURDAY MORNING. 70/DD && .PREV DISCUSSION... /ISSUED 404 AM CST FRI MAR 8 2013/ A STORM SYSTEM IS STILL EXPECTED TO AFFECT THE AREA LATE SUNDAY INTO MONDAY. TIMING HAS SHIFTED FORWARD SLIGHTLY...AND THIS LATEST FCST PACKAGE WILL REFLECT THAT. MILD/DRY CONDITIONS ARE STILL EXPECTED FOR MOST OF THIS WEEKEND. COOLER AIR WILL ENTER THE REGION ON THE HEELS OF THE STORM SYSTEM ON MONDAY AND TUESDAY...WITH A MODERATING TREND AFTERWARD. DETAILS FOLLOW BELOW. EARLY MORNING TEMPERATURES RANGE FROM THE MID 20S IN NORTHEASTERN VALLEY LOCATIONS TO THE MID 30S IN NW ALA AND AROUND THE BIG LAKES (GUNTERSVILLE/WHEELER). A SFC RIDGE EXTENDING SOUTHWARD FROM THE GRT LAKES REGION WILL DOMINATE THE WEATHER ACROSS THE TN VALLEY TODAY WITH ABUNDANT SUNSHINE AND WARMER TEMPERATURES. PACIFIC MOISTURE ALOFT IN THE FORM OF CIRRUS/ALTOSTRATUS WILL BEGIN TO ENTER THIS REGION THIS EVENING. AT THIS TIME...IT LOOKS LIKE OPAQUE CLOUDINESS WILL HOLD OFF UNTIL LATE IN THE EVENING...SO A VIEWING OF COMET PANSTARRS ON THE LOW WESTERN HORIZON AT SUNSET SHOULD BE POSSIBLE. ALTHOUGH CLOUDS WILL BE MID/HIGH LEVEL...THEY SHOULD BE SUFFICIENTLY OPAQUE TO LIMIT COOLING POTENTIAL. LOWS IN THE 30S/40S STILL ARE LIKELY...BUT PUSHED TEMPS TOWARDS THE WARMER SUITE OF GUIDANCE. FOR SATURDAY...A BAND OF AC/AS CLOUDS ARE LIKELY TO LINGER THROUGH MUCH OF THE DAY. THIS WILL LIMIT HEATING POTENTIAL SOMEWHAT...BUT INSOLATION AND THE ONSET OF WAA IN THE BOUNDARY LAYER ARE EXPECTED TO PUSH TEMPS INTO THE MID 60S TO NEAR 70 DEGREES. PERSISTENT UPR-LVL CLOUDS ALONG WITH LGT S-SE FLOW AND MILD WAA SHOULD MAKE FOR A RELATIVELY MILD MORNING ON SUNDAY WITH LOWS ONLY FALLING INTO THE MID 40S TO LOW 50S. HIGHS ON SUNDAY DESPITE THE CONTINUING PRESENCE OF MID/UPR CLOUDS SHOULD MANAGE TO REACH THE UPR 60S TO LOW 70S AT MOST LOCATIONS. WINDS WILL BEGIN TO INCREASE DUE TO A TIGHTENING PRESSURE GRADIENT AS A TROUGH APPROACHES FROM THE WEST...BUT ADVISORY CRITERIA ARE NOT EXPECTED TO BE REACHED. THE SUITE OF GLOBAL MODELS HAS INCREASED THE SPEED OF THE NEXT IMPENDING SYSTEM...WITH ROBUST MOISTURE ADVECTION/LIFT RESULTING IN SHOWERS ACROSS MUCH OF THE AREA BY 12Z MONDAY. RIGHT NOW...THE >50% PROBABILITY LINE FOR SHOWERS BY 12Z MONDAY STRETCHES FROM NEAR LYNCHBURG...TO FAYETTEVILLE...TO DECATUR. WEST OF THIS LINE...RAIN IS LIKELY TO BE FALLING BY MONDAY MORNING RUSH HOUR. EAST OF THIS LINE...PRECIP CHANCES DECREASE GRADUALLY EASTWARD. HOWEVER...SHOWERS AND SCTD THUNDERSTORMS WILL LIKELY MOVE INTO THE REMAINDER OF THE AREA DURING THE MORNING TO EARLY AFTERNOON. AS PREVIOUS DISCUSSIONS HAVE STATED...INSTABILITY IS LIMITED WITH THIS NEXT SYSTEM...AND MOSTLY RELEGATED TO LAYERS ALOFT. THUS...THUNDER WAS KEPT IN THE FORECAST BUT LIMITED TO SCTD POTENTIAL. DEEP LAYER SHEAR (ABOUT 40- 50 KTS) WILL BE PRESENT AS USUAL...BUT THE LACK OF INSTABILITY WILL STRICTLY LIMIT STORM DEVELOPMENT/ORGANIZATION. SO...THE THREAT FOR SEVERE WEATHER STILL APPEARS MINIMAL AT THIS TIME. THE COLD FRONT IS EXPECTED TO CROSS THE AREA BETWEEN 12Z AND 00Z MONDAY. WIDESPREAD RAINFALL AMOUNTS ARND 1-2 INCHES ARE STILL EXPECTED...WITH ANY ASSOCIATED FLOODING ISOLATED AND BRIEF IN NATURE. A COOLER CONTINENTAL AIRMASS WILL MOVE THROUGH THE REGION FROM LATE MONDAY THROUGH TUESDAY...WITH TEMPS A LITTLE BELOW NORMAL. THE UPR TROUGH WILL BE RELATIVELY SHORT-LIVED ACROSS THE EASTERN CONUS THOUGH...AS THE UPR PATTERN BECOMES MUCH LESS AMPLIFIED AND QUASI- ZONAL FLOW RESULTS FOR MOST OF THE REMAINDER OF NEXT WEEK. TEMPERATURES WILL RESPOND BY CLIMBING GRADUALLY FOR WED-FRI...WITH NEAR TO ABOVE SEASONAL VALUES AND DRY WEATHER EXPECTED FOR THE PERIOD. KDW && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Mar 8, 5:01 AM CST, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 501 AM CST FRI MAR 8 2013 ALZ001>010-016-TNZ076-096-097-091115- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 501 AM CST FRI MAR 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... AN APPROACHING UPPER LEVEL STORM SYSTEM AND SURFACE COLD FRONT WILL BRING A SLIGHT CHANCE OF THUNDERSTORMS TO FAR NORTHWEST ALABAMA LATE SUNDAY NIGHT...WITH ISOLATED STORMS EXPECTED TO SPREAD EASTWARD TO THE INTERSTATE 65 CORRIDOR EARLY MONDAY MORNING. THE COVERAGE OF THUNDERSTORMS WILL INCREASE ACROSS THE ENTIRE REGION ON MONDAY AS THE SLOW MOVING COLD FRONT PUSHES EASTWARD...WITH A CHANCE OF STORMS LINGERING THROUGH MONDAY EVENING ACROSS NORTHEAST ALABAMA. GUSTY WINDS...LIGHTNING...AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY THREATS WITH THIS ACTIVITY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. 70/DD
Nearby
Red Flag Warnings in Alabama, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.